MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS

OLYMPUS MEDICAL SYSTEMS CORP. BIOPSY FORCEPS
Model Number FB-45Q-1
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fistula (1862); Pancreatitis (4481); Liver Failure (4492); Unspecified Hepatic or Biliary Problem (4493)
Date of Event 09/09/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus reviewed the following literature titled "effect of mapping biopsy on surgical management of cholangiocarcinoma" by kojiro taura et al.This retrospective study aimed to evaluate the role of endoscopic transpapillary mapping biopsy (mb) in determining the surgical indication and procedure, and its effect on surgical radicality regarding the bile duct (bd) margin for cholangiocarcinoma (cca) patients.A total of 115 mb procedures were performed in 80 patients who underwent tumor resection.The study reported that 60 (75.0%) patients tolerated mb without any complications except pancreatitis observed in 20 (25.0%) patients.The incidence of bile leakage was significantly lower in the mb group in both the anastomotic site (5.0% vs.16.3%) and the parenchymal surface.The study concluded mb was safe and efficacious in selecting optimal surgical procedures for cholangiocarcinoma.The authors used multiple olympus devices and did not specify the devices used in relation to the adverse events experienced.Therefore, all olympus devices will be reported for the following adverse events: postoperatively, patients had mild, moderate and severe pancreatitis, post-hepatectomy liver failure, bile leakage at the anastomotic site, the parenchymal surface, and at a pancreatic fistula.This article includes 5 reports.(b)(6) - tjf-240; (b)(6) - tjf-260; (b)(6) - fb-45q-1; (b)(6) - e634044; (b)(6) - chf-b260.This is report 3 of 5 for: (b)(6) - fb-45q-1.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse event cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
The author provided additional information: dr.Taura does not think there is a possibility the olympus device contributed to the reported adverse events.
 
Additional Manufacturer Narrative
This supplemental report is being sent to provide the author's opinion regarding the relatedness of the olympus device and adverse events.New information was added to b5.

Brand Name
BIOPSY FORCEPS
Common Device Name
BIOPSY FORCEPS
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13543614
Report Number8010047-2022-03046
Device Sequence Number4162287
Product Code FCL
UDI-Device Identifier04953170030710
UDI-Public04953170030710
Combination Product (Y/N)N
Initial Reporter CountryJA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberFB-45Q-1
Device Lot NumberUNKNOWN (LITERATURE)
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2022
Supplement Date Received by Manufacturer02/18/2022
03/31/2022
07/25/2022
Initial Report FDA Received Date02/16/2022
Supplement Report FDA Received Date03/17/2022
04/15/2022
08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown